Tornadoes · United States · Kansas · 2010
EF2 tornado, Rago to Norwich, Kansas, May 10, 2010
From Rago to Norwich, this EF2 tornado ran 3.1 miles across Kingman County on May 10, 2010, touching down at 4:34 PM CDT and reaching 700 yards wide. It killed nobody, and did $125,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 10, 2010
- Touchdown
- 4:34 PM CDT (21:34 UTC)
- Lifted
- 4:42 PM CDT (21:42 UTC)
- On the ground
- 8 minutes
- Path length
- 3.1 miles (5.1 km)
- Path width
- 700 yards (640 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- County
- Kingman County
- Touchdown point
- 37.500, -97.990
- Lift-off point
- 37.516, -97.936
- Record number
- 1005101534-01
What the Weather Service recorded
Severe thunderstorms developed during the afternoon and evening hours of May 10th, 2010, ahead of an approaching dry line and warm front. This dynamic environment coupled with an unstable airmass led to the development of thunderstorms to the west and south of Wichita, Kansas with tornado producing supercells moving across portions of South Central Kansas. Two supercells in particular produced significant damage across portions of Kingman, Sedgwick and Cowley counties with some of the damage classified as EF-2 damage by survey teams.
The tornado touched down and caused some damage to a barn and some trees limbs were partially torn off. As the tornado continued to move to the northeast more significant damage occurred. A house was damaged with the roof being torn off of a house with 2 exterior walls being blown out (EF2 damage). Two garages were also destroyed and a riding lawnmower was removed from the garage and moved 100 yards downstream. Three people took shelter from the tornado in the basement and were unharmed.
Tornado damage was limited to trees.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the tornado touched down at May 10, 3:19 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 10, 3:19 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT MON MAY 10 2010 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO INCREASE THE THUNDERSTORM CHANCES ACROSS AREAS ALONG AND WEST OF I-35/I-135. COX && .PREV DISCUSSION... /ISSUED 158 PM CDT MON MAY 10 2010/ DISCUSSION... FORECAST UPDATES WILL HIGHLIGHT SIGNIFICANT SEVERE WEATHER POTENTIAL FOR TONIGHT...FOLLOWED BY MORE ROUNDS OF ACTIVE WEATHER FOR TUESDAY NIGHT-THURSDAY. TONIGHT A VOLATILE WEATHER SITUATION FOR THE REGION TODAY. EXPECT STORMS TOO RAPIDLY DEVELOP JUST WEST AND SOUTHWEST OF OUR AREA THIS AFTERNOON...AS MID-LEVEL COOLING FROM VIGOROUS WAVE APPROACHES AND WEAKENS THE CAP. THE STORMS WILL QUICKLY BECOME SEVERE ESPECIALLY FOR LOCATIONS TO THE SOUTH WHERE HIGHER INSTABILITY CAN SUPPORT AND MAINTAIN SUPERCELL STRUCTURE LONGER DUE TOO THE EXTREME SHEAR TRYING TO RIP STORMS APART FURTHER NORTH. STORM MOTION WILL BE MUCH FASTER THAN NORMAL WITH A NORTHEAST MOVEMENT OF 50-55MPH. A FEW STRONG TO VIOLENT TORNADOES WILL BE POSSIBLE ACROSS OKLAHOMA WHICH COULD VENTURE NORTHEAST INTO SOUTHERN KANSAS...MAINLY AFTER 4PM. LONG-LIFE SUPERCELLS WILL BE MORE FAVORABLE ACROSS OKLAHOMA WHERE AMPLE HEATING IS CREATING A BIGGER WARM SECTOR...BUT SOUTHERN KANSAS WILL BE IN CLOSE PROXIMITY SO A RISK STILL EXISTS EVEN WITH A SMALLER/NARROW WARM SECTOR. OTHERWISE ONCE THE MID-LEVEL WIND MAX AND VEERING WINDS FROM UPPER SYSTEM CATCHES UP TO THE CONVECTION IT WILL ALTER THE SHEAR ENVIRONMENT...AND SUPERCELLS COULD EVOLVE INTO A BOWING LINE SEGMENT OF DAMAGING WINDS MAINLY EAST OF THE KANSAS TURNPIKE BY THIS EVENING. TUE-THU FRONTAL BOUNDARY WILL RE-ORGANIZE ITSELF ON TUESDAY AND LIFT NORTHWARD AS A WARM FRONT TUESDAY NIGHT...WITH ELEVATED CONVECTION BECOMING FAVORABLE OVER NIGHT. THE BULK OF THE ACTIVITY LOOKS TO AFFECT MAINLY CENTRAL AND NORTHERN KANSAS AND WILL ASSIGN HIGHER POPS OVER CENTRAL KANSAS. THE COMBINATION OF SHEAR/ELEVATED INSTABILITY COULD YIELD STRONG TO SEVERE STORMS. A STRONG COLD FRONT IS EXPECTED TO SURGE SOUTHWARD INTO CENTRAL KANSAS WEDNESDAY AFTERNOON...SETTING THE STAGE FOR MORE POSSIBLE SEVERE WEATHER. THE FRONTAL BOUNDARY LOOKS TO SLOW DOWN AND BECOME MORE PARALLEL TO MID-UPPER LEVEL FLOW FOR WEDNESDAY NIGHT INTO THURSDAY. IF THIS SIGNAL REMAINS CONSISTENT THEN HEAVY RAIN POTENTIAL WOULD INCREASE ACROSS SOUTH CENTRAL/SOUTHEAST KANSAS. EXTENDED: FRI-MON NEXT UPPER LEVEL SYSTEM LOOKS TO MOVE TOWARDS THE REGION FOR THE FRIDAY/SATURDAY PERIOD WITH FRONTAL BOUNDARY JUST TO THE SOUTH. MOISTURE COULD BEGIN TO OVER RUN THIS BOUNDARY BEGINNING FRIDAY NIGHT INTO SATURDAY...THUS WILL INTRODUCE SOME PRECIPITATION CHANCES. THE WEATHER PATTERN COULD REMAIN UNSETTLED FOR SUNDAY AND MONDAY WITH THE UPPER SYSTEM TAKING ITS TIME TO MOVE ACROSS THE AREA...BUT WILL LEAVE THINGS DRY AT THIS JUNCTURE AND MONITOR LATE MODEL TRENDS FOR SYSTEM TIMING. DAILY TEMPERATURES WOULD FAVOR COOLER THAN NORMAL THIS PERIOD AS SURFACE FRONT REMAINS SOUTH OF KANSAS. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHEN THE CEILINGS WILL BE ABLE TO CLIMB INTO THE MVFR CATEGORY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. LATEST VISIBLE IMAGERY WAS SHOWING THE CLEARING LINE STRETCHING FROM DDC TO JWG. BASED ON EXTRAPOLATION...IT APPEARS LIKE THIS CLEARING LINE SHOULD REACH ICT/HUT BETWEEN 21Z AND 22Z. THE REMAINDER OF THE FORECAST AREA MAY REMAIN IN THE IFR CEILINGS DURING THE MAJORITY OF THE AFTERNOON. AT THIS POINT...THE BEST SHOT FOR SIGNIFICANT STORMS BEFORE 00Z WILL BE AT THE HUT/ICT TAF SITES. AFTER 00Z IT LOOKS LIKE THE STORMS SHOULD ARRIVE AT THE CNU TAF SITE. FURTHER NORTH IT LOOKS LIKE THE IFR CEILINGS COULD LINGER WELL INTO TONIGHT...BUT SOME SEVERE HAIL PRODUCING STORMS ARE STILL POSSIBLE MAINLY BETWEEN 22 AND 00Z. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 74 60 83 / 40 0 40 40 HUTCHINSON 48 71 57 80 / 40 0 50 50 NEWTON 49 72 57 79 / 50 0 50 50 ELDORADO 51 74 59 80 / 60 10 50 40 WINFIELD-KWLD 52 78 63 83 / 50 10 30 40 RUSSELL 44 67 50 70 / 20 0 60 30 GREAT BEND 45 68 52 81 / 20 0 50 30 SALINA 47 68 52 72 / 40 0 60 60 MCPHERSON 48 70 56 77 / 40 0 50 50 COFFEYVILLE 56 78 64 80 / 80 20 30 20 CHANUTE 55 76 62 78 / 80 10 40 20 IOLA 54 75 61 78 / 80 10 50 30 PARSONS-KPPF 56 78 64 79 / 80 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 12:03 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1203 PM CDT MON MAY 10 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1203 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE STILL POSSIBLE IN PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. THERE IS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...AS A STRONG STORM SYSTEM AND ASSOCIATED DRYLINE MOVE EASTWARD ACROSS THE AREA. ISOLATED TO WIDELY SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND NORTHWESTERN OKLAHOMA. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEASTWARD AT SPEEDS OF 50 MPH. STRONG WIND SHEAR AND MODERATE INSTABILITY INDICATES THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER WITH ANY OF THESE STORMS...INCLUDING VERY LARGE HAIL...DAMAGING WINDS...AND STRONG...LONG TRACK TORNADOES. THE HIGHEST RISK AREA FOR TORNADOES WILL BE ALONG AND SOUTH OF A LINE FROM WICHITA TO IOLA. THE SEVERE STORMS WILL EXIT FAR SOUTHEASTERN KANSAS LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AREA WIDE TUESDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. LARGE HAIL WILL BE THE MAIN THREAT. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND NIGHT AS A COLD FRONT MOVES THROUGH AN UNSTABLE AIRMASS ACROSS THE AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THESE STORMS PARTICULARLY WEDNESDAY NIGHT. LINGERING THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/JMC
In the hours before
Local storm report, May 10, 4:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SSE NASHVILLE 37.43N 98.42W
05/10/2010 E2.50 INCH KINGMAN KS TRAINED SPOTTER
&&
ELDERLocal storm report, May 10, 4:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TORNADO SW ZENDA 37.44N 98.28W
05/10/2010 KINGMAN KS LAW ENFORCEMENT
TORNADO LIFTED AT 415 PM.
&&
ELDERLocal storm report, May 10, 4:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL S KINGMAN 37.65N 98.11W
05/10/2010 E1.75 INCH KINGMAN KS LAW ENFORCEMENT
&&
RECLocal storm report, May 10, 4:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL SPIVEY 37.45N 98.17W
05/10/2010 E1.00 INCH KINGMAN KS LAW ENFORCEMENT
&&
RECLocal storm report, May 10, 4:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
05/10/2010 E1.00 INCH KINGMAN KS TRAINED SPOTTER
&&
ELDERLocal storm report, May 10, 4:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 10 S KINGMAN 37.50N 98.11W
05/10/2010 E1.75 INCH KINGMAN KS LAW ENFORCEMENT
&&
RECThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lamont, OK (KLMN), 12:00Z
9.6 hours before the tornado, 108 km from the path. May 10, 2010.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 677 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
- 0-3 km lapse rate
- 1.2 K/km
Lamont, OK (KLMN), 00:00Z
2.4 hours after it, 108 km from the path. May 11, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -46829 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 4602 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -165 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 8.1 K/km
The surface observations
Wichita (ICT), 50 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Wichita radar (KICT), 49 km away, was scanning. The volume nearest the touchdown began at 21:35 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 10, 2010
70 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 10 | 1:27 PM CDT | EF1 | Wichita, KS | 0.9 | 25 | $5,000 | ||
| May 10 | 1:31 PM CDT | EF0 | Wichita, KS | 1.3 | 25 | |||
| May 10 | 1:50 PM CDT | EF0 | Logan, KS | 1.6 | 25 | |||
| May 10 | 2:00 PM CDT | EF0 | Scott, KS | 0.1 | 25 | |||
| May 10 | 2:18 PM CDT | EF0 | Logan, KS | 2.2 | 25 | |||
| May 10 | 2:22 PM CDT | EF0 | Logan, KS | 1.3 | 25 | |||
| May 10 | 3:08 PM CDT | EF0 | Ness, KS | 0.3 | 25 | |||
| May 10 | 3:33 PM CDT | EF0 | Grant, OK | 0.5 | 20 | |||
| May 10 | 3:38 PM CDT | EF3 | Grant, OK to KS | 40.7 | 1,500 | 2 | $125,000 | |
| May 10 | 3:39 PM CDT | EF0 | Grant, OK | 0.3 | 30 | |||
| May 10 | 4:03 PM CDT | EF0 | Grant, OK | 0.3 | 30 | |||
| May 10 | 4:12 PM CDT | EF0 | Kingman, KS | 2.7 | 125 | |||
| May 10 | 4:15 PM CDT | EF1 | Grant, OK | 5.0 | 500 | |||
| May 10 | 4:17 PM CDT | EF1 | Kay, OK | 6.7 | 400 | |||
| May 10 | 4:21 PM CDT | EF0 | Kay, OK | 0.8 | 50 | |||
| May 10 | 4:44 PM CDT | EF1 | Kingman, KS | 1.8 | 300 | |||
| May 10 | 4:46 PM CDT | EF0 | Kingfisher, OK | 6.7 | 30 | |||
| May 10 | 4:46 PM CDT | EF0 | Canadian, OK | 0.2 | 30 | |||
| May 10 | 4:46 PM CDT | EF0 | Canadian, OK | 4.0 | 40 | |||
| May 10 | 4:49 PM CDT | EF1 | Cowley, KS | 1.4 | 300 | $200,000 | ||
| May 10 | 4:53 PM CDT | EF0 | Noble, OK | 0.5 | 20 | |||
| May 10 | 4:58 PM CDT | EF1 | Sedgwick, KS | 5.1 | 300 | $50,000 | ||
| May 10 | 5:00 PM CDT | EF1 | Noble, OK | 21.0 | 2,460 | $50,000 | ||
| May 10 | 5:02 PM CDT | EF1 | Noble, OK | 1.5 | 40 | |||
| May 10 | 5:05 PM CDT | EF1 | Jefferson, OK | 5.0 | 50 | |||
| May 10 | 5:08 PM CDT | EF1 | Cowley, KS | 0.7 | 150 | $15,000 | ||
| May 10 | 5:13 PM CDT | EF0 | Oklahoma, OK | 0.2 | 20 | |||
| May 10 | 5:20 PM CDT | EF1 | Stephens, OK | 6.3 | 700 | |||
| May 10 | 5:20 PM CDT | EF4 | Moore–Choctaw tornado, OK | 24.0 | 2,000 | 2 | 49 | |
| May 10 | 5:22 PM CDT | EF1 | Cleveland, OK | 3.8 | 250 | |||
| May 10 | 5:27 PM CDT | EF1 | Cleveland, OK | 0.5 | 50 | |||
| May 10 | 5:28 PM CDT | EF0 | Elk, KS | 0.3 | 75 | |||
| May 10 | 5:32 PM CDT | EF4 | Norman–Lake Thunderbird tornado, OK | 22.3 | 880 | 1 | 32 | |
| May 10 | 5:33 PM CDT | EF0 | Osage, OK | 0.1 | 75 | |||
| May 10 | 5:34 PM CDT | EF1 | Cleveland, OK | 5.5 | 250 | |||
| May 10 | 5:36 PM CDT | EF1 | McClain, OK | 4.6 | 880 | |||
| May 10 | 5:37 PM CDT | EF0 | McClain, OK | 0.8 | 150 | |||
| May 10 | 5:39 PM CDT | EF2 | Cleveland, OK | 17.4 | 440 | 3 | ||
| May 10 | 5:41 PM CDT | EF0 | Osage, OK | 1.0 | 50 | |||
| May 10 | 5:44 PM CDT | EF0 | Jefferson, OK | 1.5 | 30 | |||
| May 10 | 5:45 PM CDT | EF0 | Osage, OK | 1.0 | 75 | |||
| May 10 | 5:48 PM CDT | EF3 | Pottawatomie, OK | 6.5 | 880 | 3 | ||
| May 10 | 5:50 PM CDT | EF0 | Stephens, OK | 2.0 | 50 | |||
| May 10 | 5:56 PM CDT | EF3 | Pottawatomie, OK | 37.2 | 2,200 | 28 | $15,000 | |
| May 10 | 6:04 PM CDT | EF2 | Carter, OK | 4.5 | 400 | |||
| May 10 | 6:22 PM CDT | EF3 | Carter, OK | 4.9 | 400 | |||
| May 10 | 6:25 PM CDT | EF0 | Carter, OK | 0.5 | 30 | |||
| May 10 | 6:45 PM CDT | EF1 | Okfuskee, OK | 14.0 | 1,000 | $40,000 | ||
| May 10 | 6:52 PM CDT | EF0 | Cleveland, OK | 2.0 | 80 | |||
| May 10 | 6:54 PM CDT | EF1 | Love, OK | 2.0 | 200 | |||
| May 10 | 7:03 PM CDT | EF0 | Okmulgee, OK | 0.5 | 100 | $1,000 | ||
| May 10 | 7:04 PM CDT | EF2 | Okmulgee, OK | 12.0 | 1,250 | $150,000 | ||
| May 10 | 7:08 PM CDT | EF0 | Marshall, OK | 0.7 | 40 | |||
| May 10 | 7:15 PM CDT | EF0 | Marshall, OK | 0.6 | 40 | |||
| May 10 | 7:16 PM CDT | EF2 | McIntosh, OK | 1.8 | 300 | $40,000 | ||
| May 10 | 7:17 PM CDT | EF1 | Okfuskee, OK | 15.5 | 650 | $40,000 | ||
| May 10 | 7:23 PM CDT | EF2 | McIntosh, OK | 13.0 | 800 | $125,000 | ||
| May 10 | 7:25 PM CDT | EF0 | McIntosh, OK | 0.4 | 100 | |||
| May 10 | 7:28 PM CDT | EF1 | McIntosh, OK | 2.6 | 600 | $3,000 | ||
| May 10 | 7:30 PM CDT | EF1 | McIntosh, OK | 1.0 | 300 | $2,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.